Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 169, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jun 20, 1998, 7:14 PM CDT for Rutherford County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 20, 1998, 8:05 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
110 WFUS1 KBNA 210017 RRA TORBNA TNC149-210105- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 714 PM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE * UNTIL 805 PM CDT * AT 713 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 15 MILES EAST OF DOWNTOWN NASHVILLE OR 14 MILES NORTHWEST OF WALTERHILL MOVING SOUTHEAST AT 25 MPH. * TORNADO IS EXPECTED TO BE NEAR... WALTERHILL AT 745 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR BOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 20, 1:58 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 20, 1:58 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 158 PM CDT SAT JUN 20 1998 LN OF SVR WX HAS FORMED ALONG OLD OUTFLOW BNDRY IN ERN AND SRN MID TN AND IS CURNTLY MOVG THRU FA. MODELS SHOWING SFC LO AND CDFNT STALLING TO THE W OF FA...ALTHO SFC BNDRY SHUD REMAIN IN VICINITY OF FA AT LEAST THRU PD 4 BEFORE DISSIPATING. H5 PROGS SHOW ZONAL FLOW PERSISTING THRU FCST PD. MAIN THREAT OF PCPN SHUD END TNGT W/ PARTIAL CLRG TMRW AND HOT AND MUGGY CONDITIONS CONTINUING INTERMINABLY. W/ AFTN MAX TEMPS NEARING MID 90S AND DEWPOINTS FCST TO REMAIN BETWEEN 65 AND 70 DURG FCST PD...BLV AMS WL REMAIN AT LEAST MARGINALLY UNSTABLE EVEN W/ MID AND UPR LVLS RELATIVELY DRY. CONVECTION WL THEREFORE REMAIN PSBL AND SLGT POPS ARE WARRANTED. BNA 73/94/73/95 3212 08
In the hours before
Local storm report, Jun 20, 1:42 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM TN WIND DAMAGE
06/20/98 JACKSON TREES DOWN ALONG HWY 85 NW
OF GAINESBORO REPORTED BY
SHERIFFLocal storm report, Jun 20, 2:04 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
204 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM LAWRENCEBURG TN .75 INCH HAIL
06/20/98 LAWRENCE LAWRENCE COUNTY EMA
REPORTED DIME SIZE HAIL
JUST SOUTH OF
LAWRENCEBURG.
BOYDLocal storm report, Jun 20, 2:04 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
204 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM LAWRENCEBURG TN .75 INCH HAIL
06/20/98 LAWRENCE LAWRENCE COUNTY EMA
REPORTED DIME SIZE HAIL
JUST SOUTH OF
LAWRENCEBURG.
BOYDLocal storm report, Jun 20, 2:37 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0159 PM CENTER HILL LAKE TN WIND DAMAGE
06/20/98 DEKALB REPORTED BY SHERIFFLocal storm report, Jun 20, 5:13 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
513 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM TN 1 INCH HAIL
06/20/98 MAURY SPOTTER REPORTED HAIL THE
SIZE OF QUARTERS ALONG
INTERSTATE 65 AT MILE
MARKER 39 IN EASTERN MAURY
COUNTY.
BOYDLocal storm report, Jun 20, 5:13 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
513 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM TN 1 INCH HAIL
06/20/98 MAURY SPOTTER REPORTED HAIL THE
SIZE OF QUARTERS ALONG
INTERSTATE 65 AT MILE
MARKER 39 IN EASTERN MAURY
COUNTY.
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 31 min |
| Jun 21, 2:13 AM CDT | Flash Flood Warning | OHX | Clay, Overton, Pickett | 2 hr |
| Jun 21, 2:13 AM CDT | Flash Flood Warning | OHX | Jackson, Macon | 2 hr |
| Jun 21, 6:30 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 55 min |
| Jun 21, 7:30 AM CDT | Flash Flood Warning | OHX | Clay, Overton, Pickett | 3 hr |
| Jun 21, 7:30 AM CDT | Flash Flood Warning | OHX | Jackson, Macon, Sumner | 3 hr |
| Jun 21, 8:39 AM CDT | Flash Flood Warning | OHX | Putnam, Smith, Trousdale, Wilson | 3 hr |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.